MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100626
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.(b)(4).(b)(6).[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm for a subarachnoid hemorrhage, the micrusframe 10 6mm x 26cm coil (mfr100626 / s11934) was used but resistance was felt during the coil advancement for delivery through the microcatheter (neurodeo®, medico¿s hirata) at the proximal portion before the coil passed through the hub of the microcatheter.It was reported that the resistance was likely inside the introducer sheath.The micrusframe 10 6mm x 26cm coil was replaced with a competitive product and the procedure continued and was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The micrusframe 10 6mm x 26cm coil was returned for evaluation.The investigational finding is documented below.The embolic coil was observed to have kinks.The kink malfunction is reportable as a coil with kinks can stretch, fracture or separate; and could result in a failure to detach.Investigation summary: the complaint product was returned with the embolic coil tangled with the device positioning unit (dpu) core wire and introducer.The dpu core wire and the embolic coil were returned removed from the introducer sheath.The device underwent microscopic inspection.The embolic coil distal ball tip was present and intact.Kinks were observed in the embolic coil.The articulating joint was intact.The distal outer sheath had not softened indicating that the detachment process had not been initiated.No irregularities or foreign material were seen along the length of the introducer sheath.A review of manufacturing documentation associated with this lot (s11934) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the reported issue in the complaint that the detachable coil delivery system (dcs) was impeded in the microcatheter was not confirmed as the device was returned with the dpu and the embolic coil removed from the introducer.As a result, advancement through the introducer and through the microcatheter could not be tested.The concomitant microcatheter that was used in the procedure was not returned.The introducer sheath did not appear to have any deformity.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.There is insufficient information in the complaint to determine the cause(s) of the reported failure.However, however, it is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices used during the procedure may have contributed to the reported issue in the complaint.Devices undergo 100% inspection at final assembly, which includes advancing and retracting the embolic coil in and out of the introducer.The kinks observed on the embolic coil would have been noticed during final inspection.Thus, it is very unlikely that the micrusframe 10 6mm x 26cm coil left the manufacturing facility with the kinks on embolic coil as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm for a subarachnoid hemorrhage, the micrusframe 10 6mm x 26cm coil (mfr100626 / s11934) was used but resistance was felt during the coil advancement for delivery through the microcatheter (neurodeo®, medico¿s hirata) at the proximal portion before the coil passed through the hub of the microcatheter.It was reported that the resistance was likely inside the introducer sheath.The micrusframe 10 6mm x 26cm coil was replaced with a competitive product and the procedure continued and was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product will be returned for evaluation and testing.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8113628
Report Number3008114965-2018-00820
Device Sequence Number1693428
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberMFR100626
Device Lot NumberS11934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1